MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA FEMORAL POSTERIOR AUGMENT CEMENTED SIZE 9, 9+ 10MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA FEMORAL POSTERIOR AUGMENT CEMENTED SIZE 9, 9+ 10MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Bone Fracture(s) (1870); Pain (1994); Radiolucent Lines (4848)
Date of Event 01/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient had an initial left total knee arthroplasty followed by a revision 7 months later due to tibial and femoral instability.Subsequently, 6 months after the revision the patient was experiencing anterior knee pain and found radiolucency on radiographic imaging.A few months later, the patient had an episode of pain and stiffness and continued to display radiolucency at the 2 year follow-up.Patient reports distal thigh pain with a possible stress fracture and was told to wear a brace.At this time, no surgical intervention has been reported and all implants remain in place.
 
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products(reported).(b)(6); persona femur cemented plus left size 9+ lot# 64849842.(b)(6); persona stem extension tapered cemented 14mm dia 75mm lot# 65085688.(b)(6); persona femoral distal augment cemented size 9, 9+ 5mm lot# 64728939.(b)(6); persona femoral distal augment cemented size 9, 9+ 5mm lot# 64804858.(b)(6); persona femoral posterior augment cemented size 9, 9+ 5mm lot# 64826733.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h1, h2, h3, h6, h10, h11.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: anterior knee pain; mild stiffness; radiolucency; possible femoral stress fracture.This complaint has been confirmed by review of the provided medical records.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: updated: b4, b5, d5, g3, g6, h1, h2, h6, h11.The updated investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported a patient had an initial left total knee arthroplasty followed by a revision 7 months later due to tibial and femoral instability.Subsequently, 6 months after the revision the patient was experiencing anterior knee pain and found radiolucency on radiographic imaging.A few months later, the patient had an episode of pain and stiffness and continued to display radiolucency at the 2 year follow-up.Patient reports distal thigh pain with a possible stress fracture and was told to wear a brace.Has continued to display radiolucency at the three year follow-up and at the four year follow-up displayed findings of heterotopic ossification on radiographic imaging.At this time, no surgical intervention has been reported and all implants remain in place.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Medical records were provided and reviewed by a healthcare professional.Review of primary operative notes found no intra operative complications.Additionally medical records state that patient was experiencing pain, stiffness, radiolucency, possible femoral stress fracture.Additional notes received states x-rays show heterotopic ossification.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA FEMORAL POSTERIOR AUGMENT CEMENTED SIZE 9, 9+ 10MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19536906
Report Number0001822565-2024-01990
Device Sequence Number17748592
Product Code JWH
UDI-Device Identifier00889024557000
UDI-Public(01)00889024557000(17)310316(10)65042302
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number42556806610
Device Lot Number65042302
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer11/13/2024
07/17/2025
12/10/2025
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date11/22/2024
08/12/2025
12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceWhite